Lethargy

Lethargy is the feeling of sleepiness or sluggishness. Some of the causes of lethargy are dehydration, fever, hypothyroidism, kidney failure, sleep apnea, stroke, and traumatic brain injury (TBI).

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why am I experiencing weakness?

Query: Hi doctor, I have been suffering from asthma and allergy for the past 10 years. Now, I feel lethargic, weak and some pain in the hands and toes. My past medication includes Deriphyllin and Cetirizine. I have had blood tests and have attached the reports for reference. Please help.  Read Full »


Dr. Saumya Mittal

Diabetologist, Family Physician, General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I have read your reports (attachment removed to protect patient identity). You have low vitamin D, low vitamin B, raised eosinophil count, borderline iron deficiency and a raised TSH (thyroid-stimulating hormone).  Also, you need vitamin B, D and iron replacement. Take ...  Read Full »

What could be the cause for diarrhea with loss of appetitie and dry mouth?

Query: Hello doctor, Every once a month at least I get a flare up of diarrhea where I go at least six times a day and nothing seems to settle my stomach. The stool itself has a weird texture, almost sand-like. Most of it float down but some do float up and there is mucus in it. Other symptoms I am experie...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. Do you have lost some weight since the start of symptoms? Do you have noticed any triggers (diets, stress, change in lifestyle, or drinking alcohol ) before such episodes? Alcohol has a large amount of fermentable carbohydrates which can cause diarrhea, gas, and bloa...  Read Full »

Why are there lethargy and consistent cough in a child?

Query: Hello doctor, I was wanting some more information about my sons blood test that was done yesterday. There are a a few results that were in the red. The doctor called and left a voicemail today but only mentioned the chest X-ray that was done and not the bloodwork and were closed by the time I saw t...  Read Full »


Dr. Manoj Kumar Yadav

Paediatrician

Answer: Hi, Welcome to icliniq.com. As your child is lethargic and not not accepting well. Then child may be sick. Also regarding the reports. Urobilinogen may be seen in early phases of jaundice and bacteria simply me be due to urinary infection. The WBC count are low and which may also signify infection...  Read Full »

Can GSD result in high creatine kinase isoenzyme?

Query: Hi doctor, I can run slowly and do aerobic exercise for 45 minutes. But, if I try anaerobic workout I get tired very soon and feel very thirsty. I have this problem since four years. I have the ability to fast for three days or drink only water. But, when it comes to anaerobic workout like push-up...  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hello, Welcome to icliniq.com. I would like to know few more information to help you better. Can I know your age and sex? Anyone else in your family with such disease? Have you got tests for diabetes, thyroid disorders and anemia done? Revert back with the answers to a diabetologist...  Read Full »

Does Fluvoxamine cause lethargy?

Query: Hello doctor, I have been on Fluvoxamine 100 mg CR for the last two months for health anxiety issues. Thoughts are controlled and sleep is fine. The mood is generally fine. But feeling very tired and lethargic a lot. Want to know if this is the effect of Fluvoxamine and if the change of SSRI will h...  Read Full »


Dr. Vandana Patidar

Psychiatrist, Psychotherapist, Psychologist Counsellor, Sleep Medicine Physician

Answer: Hello, Welcome to icliniq.com. Yes, you are right, Fluvoxamine has a side effect of increased sedation. Because of sedation person feels lethargy. You can do this thing that if Fluvoxamine is causing sedation, you can shift the medicine to night time, just before sleeping. This would sort out your...  Read Full »

Am I taking the right dosage of Eltroxin as per my reports?

Query: Hello doctor, I am 33 years of age. Since four years, I am taking Eltroxin thyroid medicine. For one week I stopped taking medicine. Then I did a thyroid test. At that time, my TSH levels came above the normal levels. I then took a dose of 100 mcg for a month. I again checked my TSH levels. It cam...  Read Full »


Dr. Shaikh Sadaf

Diabetologist, Endocrinologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I just read your query and went through the reports (attachment removed to protect patient identity). From what you have mentioned, it appears that you have hypothyroidism. I saw your results, and I would recommend that you take 75 mcg Eltroxin (Levothyroxine) daily. C...  Read Full »

I feel weak and lethargic off late. What should I do?

Query: Hello doctor, I am a 27 year old male. My blood test results are as follows: hsCRP is 3.48, SGPT is 63.1, GGT is 85.6, and lipoprotein (a) is 47.1. Rest of the 80 odd blood tests are in the normal range. Should I follow up with any tests? Is there anything to worry about, especially regarding my he...  Read Full »


Dr. Sagar Ramesh Makode

Cardiologist, General Medicine Physician, Internal Medicine Physician, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. Your lipoprotein, hsCRP (high sensitivity C-reactive protein), and SGPT (serum glutamic pyruvic transaminase) are mildly elevated and the reason for this is your weight and high BMI (body mass index). This leads to accumulation of fat in the liver, which causes an elev...  Read Full »

What can be the reason for extreme lethargy in an Addison's disease patient?

Query: Hello doctor, I have Addison's disease and I am taking Hydrocortisone twice daily and Fludrocortisone one daily. I am taking vitamin D supplement. The last endocrinologist appointment showed higher levels of antibodies in the thyroid; however, the thyroid levels remain good and the scan reveals a...  Read Full »


Dr. Shaikh Sadaf

Diabetologist, Endocrinologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I just read your query and from what you have mentioned, it appears that although you have antithyroid antibodies, the thyroid function is normal so there is nothing related to the thyroid that could be responsible for your symptoms. However, it could be attributed to...  Read Full »

Does ADD medicine cause tiredness?

Query: Hello doctor, I was recently diagnosed with ADD. My psychiatrist prescribed me Concerta 18 mg for a week, then 36 mg for another week, and 54 mg for 16 days. I started to take the pills three days ago but, I am tired, have a lack of motivation and no concentration all day long. I feel no benefits. ...  Read Full »


Dr. Ramchandra Lamba

Psychiatrist, Sexologist, Psychologist Counsellor

Answer: Hello, Welcome to icliniq.com. As your psychiatrist diagnosed you as suffering from the ADD (attention deficit disorder), he started you on Concerta (Methylphenidate). But, it seems like you did not take the medication as prescribed. It is a well-known fact that these medications take some time to ...  Read Full »

I feel lethargic and sleepy after lunch. Will taking multivitamins help?

Query: Hello doctor, I am a 33 year old software professional. I have a lot of work pressure and also loads of stress and tension in my personal life. I sleep around seven to eight hours a day and stick to a very healthy and disciplined lifestyle with respect to timely food habits and taking a balanced die...  Read Full »


Dr. Ganeshkumar Suresh Satpute

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. What epilepsy treatment are you on? Drugs prescribed for epilepsy as well as OCD (obsessive compulsive disorder) can cause sedation. If it is not due to the drugs, you can try changing your meal schedule. It is normal for everyone to feel sleepy after a heavy lunc...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.